Thunderstorm Wind, Pulaski
- When
- May 25, 10:54 PM EST to 10:58 PM EST
- Where
- Pulaski County, 4 mi ENE of Bent
- Measured
- 63 kt (72 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.133, -84.367
Trees down. Wind gust estimated at 70 mph.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at May 25, 8:25 PM EST, 2 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 925 PM EDT THU MAY 25 2006 .DISCUSSION... ANOTHER QUICK UPDATE TO THE ZONES TO ADJUST POPS AS LINE OF SHOWERS AND THUNDERSTORMS HAS ENTERED THE BLUEGRASS COUNTIES. ALSO ADDED THE SEVERE THUNDERSTORM WATCH. UPDATED ZONES ALREADY OUT. && .PREV DISCUSSION... 706 PM EDT THU MAY 25 2006 JUST MADE A QUICK UPDATE TO UPDATE THE TIMING OF THE THUNDERSTORMS AND ADD THE TORNADO WATCH TO THE FAR SOUTHWESTERN COUNTIES OF THE CWA. 338 PM EDT THU MAY 25 2006 .SHORT TERM...(TONIGHT THROUGH FRIDAY) FRONTAL BOUNDARY DRAPED FROM SOUTHEAST WI DOWN THROUGH CENTRAL MO WILL DROP SOUTHEAST ACROSS THE AREA BY TOMORROW AFTERNOON. TONGUE OF VERY JUICY AIR HAS SET UP OUT AHEAD OF THE FRONT...WITH CONVECTION STARTING TO POP ALONG THIS TONGUE OF MOISTURE AS WELL AS THE FRONT...AS A VIGOROUS SHORT WAVE CYCLES IN FROM WESTERN IL. SO FAR VERY UNEVENTFUL ACROSS EASTERN KENTUCKY...WITH ONLY LOW TOPPED FORMING AT BEST AS DEPARTING OVERNIGHT CONVECTION HAS LEFT US IN AN AREA OF SUBSIDENCE. EXPECT THIS TO ALL CHANGE LATER THIS EVENING AS A SQUALL LINE WILL PUSH ONCE AGAIN TO THE SOUTHEAST. BIG DIFFERENCE COMPARED TO LAST NIGHT WILL BE A MUCH MORE FAVORABLE LOW LEVEL AIR MASS OVER EASTERN KENTUCKY. STORMS WILL NOT BE SO QUICK TO WEAKEN. DAMAGING WINDS WILL BE THE MAIN THREAT WITH SOME LARGE HAIL A POSSIBILITY WITH ANY PARTICULARLY DEEP CORES AS WET BULBS ARE NEAR 11K. THIS ROUND OF PRECIPITATION WILL EXIT THE AREA AROUND DAWN...BEFORE THE TROUGH AXIS AND COLD FRONT MOVE THROUGH...BRINGING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS COULD BECOME SEVERE WITH GOOD INSTABILITY IN PLACE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT. LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) LARGE SCALE RIDGING WILL TAKE PLACE ACROSS THE OH AND TN VALLEYS BEGINNING FRIDAY NIGHT. ABOVE NORMAL TEMPERATURES WILL LAST THROUGHOUT THE PERIOD...WITH DRY WEATHER PERSISTING THROUGH MONDAY MORNING...BEFORE RIDGE BEGINS TO FLATTEN THROUGH THE REST OF THE WORK WEEK AND MOISTURE GRADUALLY INCREASES. THINK THE LATEST GFS IS A BIT TOO AGGRESSIVE WITH THE MOISTURE RETURN...SO HAVE CONTINUED WITH DIURNALLY DRIVEN LOW CHANCE POPS FROM MONDAY THROUGH THURSDAY. 1137 AM EDT THU MAY 25 2006 14Z SFC ANALYSIS SHOWS A BOWLING BALL OF LOW PRESSURE ROLLING FROM THE UPPER MIDWEST INTO THE GREAT LAKES. WITH THIS LOW...A COLD FRONT EXTENDS FROM THE MIDDLE OF WISCONSIN TO JUST SOUTHEAST OF KANSAS CITY. EARLIER CONVECTION FROM THE FIRST PART OF THE MORNING HAS MOVED EAST OF KENTUCKY ATTM WITH ANOTHER BATCH WALLOPING CENTRAL TENNESSEE ..LIKELY TO STAY SOUTH OF OUR CWA. HOWEVER...MID AND HIGH LEVEL CLOUDINESS FROM THESE STORMS ARE DRIFTING ACROSS EAST KENTUCKY AND SHOULD HINDER ANY REDEVELOPMENT UNTIL LATE THIS AFTERNOON AT THE EARLIEST AND PROBABLY NOT UNTIL MID EVENING AHEAD OF THE APPROACHING COLD FRONT. THAT SAID...SHOULD SOMETHING POP EARLIER THEY WOULD HAVE LITTLE TROUBLE BECOMING STRONG TO SEVERE WITH LIS TO -8 AND CAPE TO 3000 J/KG...THOUGH WEAK HELICITY WOULD TEND TO FAVOR PULSE TYPE STORMS. AS SUCH...WILL TAKE DOWN POPS SIGNIFICANTLY FOR THE AFTERNOON AND ALSO FINE TUNE SKY COVER...TEMPS AND DEWPOINTS. UPDATE TO THE GRIDS AND TEXT PRODUCTS WILL BE ISSUED SHORTLY. 524 AM EDT THU MAY 25 2006 REMNANTS OF A LARGE MCS COMPLEX TRYING TO PUSH ACROSS ERN KY BUT IS RUNNING OUT OF STEAM AS IT ENCOUNTERS THE MUCH DRIER AIR AND A DOWNSLOPING SE WIND. STILL IT SHOULD MOISTEN THE AIR IN PREPARATION FOR THE WARM FNT TO ENTER THE PICTURE THIS AFTERNOON. BETWEEN THE DYING PCPN AND THE WARM FNT...THE SKY SHOULD BRIEFLY CLEAR ENUF TO ALLOW TEMPS TO CLIMB INTO THE LOWER 80S AND PRODUCE SUFFICIENT LIFT TO FORM TSRA THIS AFTERNOON WITH THE WARM FNT PROVIDING THE EXTRA LIFT AND ADDITIONAL ADVECTION OF LLVL MOISTURE. WITH THE CURRENT LACK OF AVAILABLE LLVL MOISTURE THE GREATEST RISK FOR SVR WX SHOULD REMAIN WEST OF THE CWFA. HOWEVER CANNOT RULE OUT ISOLATED CELLS. LOW PRESS IN THE WRN GT LKS WILL MOVE EAST AND DRAG A COLD FNT THRU THE AREA ON FRI FOR ANOTHER ROUND OF TSRA. WITH THE RESIDUAL MOISTURE AND A DECENT LLVL JET WE STAND A BETTER CHC FOR SEVERE WX. RIDGE REASSERTS ITSELF RAPIDLY FRI NITE WITH THE HOLIDAY WEEKEND FCST TO BE RAIN FREE BUT TEMPS WILL CLIMB INTO THE 80S WITH SOME AREAS INTO THE UPPER 80S. BY EARLY NEXT WEEK THE UPPER LVL PATTERN BECOMES MORE ZONAL WITH THE STORM TRACK TO REMAIN ACROSS THE NRN GT LKS. THIS WILL PUT ER KY INTO A MORE SUMMERLIKE CONVECTIVE PATTERN WITH A DIURNAL FLAIR TO THE PCPN EACH AFTERNOON INTO THE EVENING WHILE THE OVERNIGHT INTO MORNING PD SHOULD BE CALM WITH LITTLE WX OTHER THAN SOME FOG. && .JKL WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH FOR KYC147-199-203-231-260600 UNTIL 2 PM EDT. SEVERE THUNDERSTORM WATCH FOR KYC011-013-025-051-063-065-069-071-095-109-115-119-121-125-129-131-13 3-153-159-165-173-175-189-193-195-197-205-235-237-260700- && 25
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 651 PM EDT THU MAY 25 2006 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-270200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 651 PM EDT THU MAY 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS WILL DEVELOP ACROSS THE AREA LATE THIS EVENING AND CONTINUE THROUGH THE REST OF THE NIGHT. SOME OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT...HOWEVER TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY INTO FRIDAY EVENING...SOME STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS ARE POSSIBLE AGAIN FROM MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR SEVERE WEATHER TONIGHT AND FRIDAY. GREIF/JM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
926 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM TSTM WND DMG FLEMINGSBURG 38.42N 83.74W
05/25/2006 FLEMING KY LAW ENFORCEMENT
1 TREE DOWN.
0856 PM TSTM WND DMG MOUNT CARMEL 38.49N 83.64W
05/25/2006 FLEMING KY LAW ENFORCEMENT
1 TREE DOWN.
&&
WJMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1015 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL 1 SE CANNEL CITY 37.78N 83.26W
05/25/2006 E0.75 INCH MORGAN KY TRAINED SPOTTER
&&
JCARICOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1020 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM HAIL 1 S WELLINGTON 37.90N 83.50W
05/25/2006 E0.75 INCH MENIFEE KY PUBLIC
PENNY SIZED HAIL REPORTED.
&&
WJMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1049 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND DMG 2 E RELIEF 37.95N 82.96W
05/25/2006 JOHNSON KY LAW ENFORCEMENT
TWO TREES DOWN ON STATE ROUTE 172 NEAR RED BUSH
&&
JCARICOSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1108 PM EDT THU MAY 25 2006 KYZ058>060-106-108-109-111-260415- MENIFEE-POWELL-ESTILL-MORGAN-MAGOFFIN-WOLFE-LEE- 1108 PM EDT THU MAY 25 2006 ...A STRONG THUNDERSTORM TO AFFECT THE AREA... AT 1108 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF STANTON...OR 2 MILES SOUTHEAST OF VAUGHNS MILL...MOVING EAST AT 45 MPH. THIS STORM WILL AFFECT THE COMMUNITIES OF IRVINE...SHADE...CAMPTON AND SALYERSVILLE. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES PER HOUR...GUSTY WINDS OF UP TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DUSTY
KYZ068-069-260415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1119 PM EDT THU MAY 25 2006 KYZ068-069-260415- ROCKCASTLE-JACKSON- 1119 PM EDT THU MAY 25 2006 ...A STRONG THUNDERSTORM TO AFFECT THE AREA... AT 1119 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST OF STANFORD...OR OVER CRAB ORCHARD...MOVING EAST AT 35 MPH. THIS STORM WILL BE NEAR HIATT AROUND 1125 PM EDT...CONWAY AROUND 1130 PM EDT...SNIDER AROUND 1135 PM EDT...CLIMAX AROUND 1140 PM EDT...THREELINKS AROUND 1145 PM EDT. RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. RICHEY
The Jackson,KY radar (KJKL), 106 km away, was scanning. The volume nearest the first event began at 03:52 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees down. Wind gust estimated at 70 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505246.